Skip to main content

View Diary: * New Day * — Upcoming Events for Kansas-Missouri, Chicago, Los Angeles, Asheville & Portland, OR! (128 comments)

Comment Preferences

  •  ...any statin you take... (11+ / 0-)

    ...can possibly cause some muscle damage in some folks.

    Zocor (Simvastatin) does have interactions with several other drugs, but at 10mgs that is not likely.

    Of course, and I'm sure you've been warned of this, you can't drink grapefruit juice or eat grapefruit while taking Zocor as it will cause the blood plasma levels to remain high (i.e. you're body won't degrade Zocor as fast).

    The problem folks can get with statins is destruction of muscle tissue. You don't know until you've taken it for a while. If that is happening, you would get muscle pain, muscle weakness and muscle cramps.

    These are all considered to be "rare," but I've seen several people over the years with this serious "side effect" (there are NO side effects...they are ALL effects. So-called side effects are effects they aren't shooting for, that's all)

    A simple blood test to determine if muscle damage is occurring. The name for this is: rhabdomyolysis.

    I've always wondered WHY they don't automatically test the blood after a person has been put on statins for a few months to see if this is indeed occurring. But they don't. They wait until folks start getting problems before looking into that.

    I'm not saying Zocor is causing your muscle cramps in you legs and feet...just that it could be a possibility...

    Ignorance is bliss only for the ignorant. The rest of us must suffer the consequences.

    by paradise50 on Wed Apr 10, 2013 at 08:46:10 AM PDT

    [ Parent ]

Subscribe or Donate to support Daily Kos.

Click here for the mobile view of the site